A 16-year-old boy was incidentally found to have hyperleukocytosis during a school physical examination. He was diagnosed with atypical chronic myeloid leukemia in chronic phase. Although treatment with hydoxyurea was started, his white blood cell count increased and he eventually developed lethal intracranial hemorrhage. Although very rare, intracranial hemorrhage should be considered as a possible complication in patients with atypical chronic myeloid leukemia, even in chronic phase, if they have hyperleukocytosis and thrombocytopenia.
Departments of *Pediatrics
¶Human Health Sciences, Graduate School of Medicine, Kyoto University
∥Department of Pathology and Tumor Biology, Graduate School of Medicine, Kyoto University Graduate School, Kyoto
‡Department of Pediatrics, Hikone Municipal Hospital, Hikone
§Department of Pediatrics, Nagoya University Graduate School of Medicine, Nagoya, Japan
The authors declare no conflict of interest.
Reprints: Katsutsugu Umeda, MD, Department of Pediatrics, Graduate School of Medicine, Kyoto University, 54 Kawahara-cho, Shogoin, Sakyo-ku, Kyoto 606-8507, Japan (e-mail: firstname.lastname@example.org).
Received July 11, 2017
Accepted September 9, 2017